Alert archive / Ohio / Special Marine Warnings in 2011

Special Marine Warning 39, NWS Cleveland, OH

June 4, 2011

NWS Cleveland, OH issued this special marine warning at Jun 4, 2011, 11:43 AM EDT. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 11:43 AM EDT (15:43 UTC)
Expired
Jun 4, 2011, 1:00 PM EDT
In force
77 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 4, 9:50 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 4, 9:50 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
950 AM EDT SAT JUN 4 2011

.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE INTO THE AREA THIS EVENING THEN
HIGH PRESSURE WILL BUILD BACK OVER THE REGION SUNDAY AND CONTINUE
INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST AND SOUTHWEST
PORTIONS OF THE FORECAST AREA SHOULD DECREASE AND THEN WE WILL
HAVE TO WAIT FOR THE FRONT TO GET CLOSER AND THE JUNE SUNSHINE TO
HELP MORE SHOWERS AND THUNDERSTORMS DEVELOP. CHANGED THE WORDING
IN NORTHWEST OHIO TO SCATTERED FOR THE AFTERNOON ALONG WITH A
CHANCE OF SEVERE WEATHER. FORECAST HIGHS LOOK GOOD. AREAS EAST OF
CLE COULD GET A LAKE BREEZE...IT COULD BE CLOSE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DISSIPATING COLD FRONT WILL WORK TO TRIGGER CONVECTION INTO THE
FIRST PART OF THE NIGHT THEN COOLING...LESS FAVORABLE WIND SHIFT AND
UPPER RIDGING SHOULD COMBINE TO TAPER OFF TSRA THREAT FROM NW TO SE.

THERE MAY BE ENOUGH MOISTURE LEFT AROUND IN THE SE PART OF THE AREA
FOR A FEW SHRA/TSRA TO HANG AROUND SUN.

UPPER RIDGING AND SFC HIGH PRESSURE OVER THE AREA SUN NIGHT INTO MON
EVENING SHOULD KEEP THINGS DRY. MODELS CONTINUE TO TRY AND BRING
WEAK S/W OVER THE TOP OF RIDGE AND INTO THE CWA LATE MON NIGHT/TUE
TIME FRAME SO WILL MAKE SOME ADJUSTMENTS TO BETTER REFLECT CHANCE
POPS FOR THIS. WARM FRONT EXPECTED TO BE MOVING THROUGH THE AREA WED
TO PROVIDE FOCUS FOR CONVECTION BUT CONCERNED THAT UPPER RIDGING
COULD BE TOO STRONG SO WILL JUST GO FOR SLIGHT CHANCE.

TEMPS WARM MON THROUGH WED FROM NEAR NORMAL TO ABOUT 10 OR SO DEG
ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS SEEM TO BE HOLDING-ON TO THE MOVEMENT OF A WEAK COLD FRONT
THAT WILL MOVE SLOWLY ACROSS THE AREA AND SAG SOUTHWARD ON THURSDAY.
THIS SHOULD BE ENOUGH TO BRING A THREAT OF SHOWERS AND THUNDERSTORMS
MOSTLY THURSDAY. FRIDAY APPEARS TO BE A TRANSITION DAY WITH DRIER
CONDITIONS MOVING INTO THE AREA. WILL CONTINUE DRIER CONDITIONS ON
SATURDAY.

LOOK FOR TEMPERATURES TO BE ABOVE NORMAL THURSDAY AND NEAR NORMAL
FRIDAY AND SATURDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE NOW EAST OF THE AREA. A WARM FRONT HAS NOW MOVED
ACROSS THE TAF ROUTES. SOME OVERNIGHT TSTM ACTIVITY NEAR SAUTE ST.
MARIE WILL DROP SOUTHWARD AND BRING SOME CLOUDINESS AND THE
POTENTIAL FOR PRECIPITATION FOR THE TAF ROUTES OF
KERI...KYNG...KCAK AND KCLE. SATELLITE PICTURES SHOWING THIS
MOVEMENT OF ACTIVITY TOWARDS OUR EASTERN TAF SITES.
SOME MID LEVEL CLOUDS NOW SHOWING JUST A LITTLE OVER NW OHIO.

FOR NOW MODELS SHOWING SOME SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING AND MOVING ACROSS THE AREA IN THE AFTERNOON...WILL
MENTION CB THEN VCTS FOR MOST SITES THIS AFTERNOON.

.OUTLOOK...SOME NON VFR POSSIBLE AT CLE AND ERI DURING THE FIRST
HALF OF TONIGHT...OTHERWISE MAINLY VFR THROUGH THE REMAINDER OF
THE PERIOD.

&&

.MARINE...
SOUTHERLY WINDS WILL INCREASE TO 10 TO 15 KNOTS LATER THIS MORNING
AS A COLD FRONT APPROACHES THE GREAT LAKES REGION. LATER THIS
AFTERNOON INTO EARLY EVENING HOURS...WINDS COULD INCREASE TO 15 TO
20 KNOTS AS CONVECTION DEVELOPS OVER THE AREA. AFTER FRONTAL
PASSAGE...WINDS WILL SHIFT TO NORTHWEST THIS EVENING. WINDS AND
WAVES WILL DIMINISH AFTER FRONTAL PASSAGE.

AS AREA OF HIGH PRESSURE BUILDS OVER THE REGION SUNDAY...WINDS WILL
BE NORTHERLY EARLY SUNDAY BEFORE SHIFTING TO NORTHEAST. WINDS WILL
VEER TO SOUTHERLY ON TUESDAY AHEAD OF NEXT FRONTAL SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...KIELTYKA
SHORT TERM...ADAMS
LONG TERM...BC
AVIATION...BC
MARINE...BC/SCHULER
Hazardous weather outlook, Jun 4, 5:11 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
511 AM EDT SAT JUN 4 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-050915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
511 AM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND
EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A
LESSER RISK OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:56 PM EDTTornado WarningCLEStark64 min
Jun 4, 6:03 PM EDTSevere Thunderstorm WarningCLESummit, Wayne27 min
Jun 4, 6:08 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow67 min
Jun 4, 7:19 PM EDTSevere Thunderstorm WarningCLEAshland, Medina, Stark, Wayne56 min
Jun 4, 7:52 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow29 min
Jun 4, 12:02 PM EDTSevere Thunderstorm WarningCLEErie58 min
Jun 4, 12:24 PM EDTTornado WarningCLEErie38 min
Jun 4, 12:37 PM EDTSevere Thunderstorm WarningCLECrawford38 min

Nearby

Special Marine Warnings in Ohio, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.